Astrophysics and Space Science

, Volume 222, Issue 1, pp 65–83

Once more on quasar periodicities

Authors

  • Ágnes Holba
    • Central Research Institute for Physics
  • I. Horváth
    • Central Research Institute for Physics
  • B. Lukács
    • Central Research Institute for Physics
  • G. Paál
    • Konkoly Observatory of the Hungarian Academy of Sciences
Article

DOI: 10.1007/BF00627083

Cite this article as:
Holba, Á., Horváth, I., Lukács, B. et al. Astrophys Space Sci (1994) 222: 65. doi:10.1007/BF00627083

Abstract

In an earlier paper Arp, Bi, Chu and Zhu investigated various quasar samples and recognized a periodicity of remarkable degree in them. Their conclusion was that the existence of such a periodicity is a counterevidence against the cosmological origin of quasar redshifts. Since this question is of great importance in a cosmological context, here we reanalyze some of the samples together with a galaxy sample of the pencil-beam survey of Broadhurstet al. Our result is that on the plane of cosmological parameters (Ω0, λ0) there is a non-negligible region where two quasar samples and the galaxy sample are simultaneously fairly periodic. Pure periodicity is still compatible with cosmological principles, at least on length scales much longer than the period length. So the regularities can fit into a cosmological context.

Copyright information

© Kluwer Academic Publishers 1994